Jump to content

Erythropoietin (Epo) - About To Start Weekly Injections, Want To Keep Everyone Posted On Results.


Recommended Posts

FYI, I'm about to start taking Erythropoietin this thursday. I just had some basic blood work done (CBC, hematocrit, etc.) to get a baseline of my current levels and will be tested monthly as I go through the treatment. I'll check in to update how it goes. Basically we're just following the protocol with which Dr. Grubb has had success.

I can say that it was quite difficult trying to get the medication as most pharmacys don't carry it and insurance will not cover it. It costs about $180 per injection for the generic type i'll be taking, so it isn't cheap. We ordered just the first dose to make sure I don't experience any side effects before ordering all 10.

Here's a bit more about me, so that anyone considering this has a sense of my case to compare as to whether he/she may have a similar response to the EPO, I do not know the cause of my POTS - doctors believe it's autoimmune but no definitive tests to confirm (although, I am in the process of going through Mayo's autoimmune dysautonomia testing profile). I currently am taking only multivitamins and salt loading with the occasional xanax as needed at a low dosage. I've been through the run of all the standard medicines and haven't been able to tolerate them. In terms of severity I'm pretty much bed ridden as I'm constantly very ill and weak.

I'll try to keep on top of posting as often as possible so that anyone considering this options can get make a knowledgeable decision given the expenses associated with this option.

And feel free to PM me if you'd like, I'm happy to try and help if at all possible.

Joe

Link to comment
Share on other sites

Had my first injection today. No allergic reaction or initial side effects. I just sort of feel groggy and weak with a bit of a 'sick' feeling but not serious enough for me to assume it's related to the injection versus just being a lousy day. The only noticeable side effect is high blood pressure. I noticed some chest tightness (nothing alarming) and my bp is up in the 150s over 90s. I do have pretty normal bp most of the time unless I'm standing up when it is a bit low. So I'm gonna take a baby aspirin if it continues to stay so high. So far nothing big to report but will keep everyone posted if anything changes.

Link to comment
Share on other sites

  • 3 weeks later...

So I had my second injection and was having some of the same side effects. High BP, headache, more dizziness, etc.expect this time it failed to dissipate and the hang over type feeling continued for a few extra days. The doctor recommended I take two weeks off and restart next week. I may lower the dose but he said that the good thing is that it will sill remain effective for quite some time so I am not really restarting the therapy.

WIll keep anyone interested in following in the loop when I can moving forward. Take Care.

Link to comment
Share on other sites

  • 8 months later...

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...